Alert archive / Florida / Lake Wind Advisories in 2016
Lake Wind Advisory 3, NWS Melbourne, FL
NWS Melbourne, FL issued this lake wind advisory at Feb 5, 2016, 2:28 AM EST for 6 counties in Florida. It took effect at Feb 5, 2016, 5:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 2:28 AM EST (07:28 UTC)
- In effect from
- Feb 5, 2016, 5:00 AM EST
- Expired
- Feb 5, 2016, 4:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 07:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted.
699 WWUS72 KMLB 050728 NPWMLB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 228 AM EST FRI FEB 5 2016 FLZ041-044>047-053-054-058-059-064-141-144-147-052100- /O.NEW.KMLB.LW.Y.0003.160205T1000Z-160205T2100Z/ INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE- SOUTHERN BREVARD COUNTY-OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE- MARTIN-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS... MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO... WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY... OVIEDO...SANFORD...WINTER SPRINGS....MELBOURNE...PALM BAY... ROCKLEDGE...CELEBRATION...KISSIMMEE...SAINT CLOUD...SEBASTIAN... VERO BEACH...BASINGER...FORT DRUM...OKEECHOBEE... PORT SAINT LUCIE...FORT PIERCE...HOBE SOUND...JENSEN BEACH... PORT SALERNO...STUART...DAYTONA BEACH...NEW SMYRNA BEACH... ORMOND BEACH...CLERMONT...MASCOTTE...GROVELAND...COCOA... TITUSVILLE 228 AM EST FRI FEB 5 2016 ...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS...NORTHWEST TO NORTH WINDS 15 TO 20 MPH WITH FREQUENT GUSTS TO AT LEAST 25 MPH. * IMPACTS...CHOPPY CONDITIONS ON OPEN LAKES AND OTHER LARGER BODIES OF WATER WILL MAKE OPERATION OF SMALL BOATS POTENTIALLY HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ SEDLOCK
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 4, 9:40 PM EST, 4 hours 48 minutes earlier.
Area forecast discussion, Feb 4, 9:40 PM EST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
940 PM EST THU FEB 4 2016
.UPDATE...
SFC COLD FRONT/ATTENDANT WIND SHIFT HAD REACHED A COCOA BEACH-LAKE
KISSIMMEE-PUNTA GORDA LINE AS OF 02Z/9PM. AREAS OF SHOWERS WITH A
FEW BANDS OF HEAVIER RAIN/ISOLATED STORMS CONTINUE NEAR AND AHEAD OF
THE BOUNDARY WITH OVERALL AREAL COVERAGE DECREASING DURING THE PAST
2-3HR. PRETTY SHARP DROPOFF IN TEMPS WITH L-M70S SOUTH OF THE FRONT
FALLING OFF TO THE L60S AROUND THE I-4 CORRIDOR AND U50S ACROSS NRN
LAKE/VOLUSIA COS.
REMAINDER OF THIS EVENING/TONIGHT...FRONT WILL CONTINUE TO SAG SWD
THROUGH THE REMAINDER OF THE CWA...REACHING LAKE OKEECHOBEE/JUPITER
BY 2-3AM. SHOWERS WILL CONTINUE TO SHIFT SE...DECREASING IN COVERAGE
AS COOLER/DRIER AIR MASS DEEPENS...AND EVENTUALLY SCOURS OUT RESIDUAL
PRECIP/CLOUDS ACROSS ALL BUT THE PERHAPS THE SERNMOST CWA BY SUNRISE.
WILL BE LOWERING POPS...ESPECIALLY ACROSS THE NORTHERN-CENTRAL CWA
ACROSS THE NORTH-CTRL AS COVERAGE HAS DECREASED SINCE 00Z. ANY OTHER
CHANGES TO TEMPS/WINDS/SKIES WILL BE MINOR.
&&
.AVIATION...
MVFR TO VFR CIGS AND MVFR TO LCL IFR VSBYS IN CLOUDS/PRECIP INVOF THE
COLD FRONT. SPOTTY IFR (BKN005-008) CIGS IN ST/STFRA ON THE BACK SIDE
OF THE FRONT WHICH HAD BEEN FAIRLY WIDESPREAD NORTH OF NRN AERODROMES
EARLIER THIS EVENING HAVE BEEN DECREASING IN COVERAGE WITH TIME. HAVE
CONFINED MENTION OF TEMPO IFR CIGS TO ISM-MCO-TIX NWD THRU ~06-07Z.
&&
.MARINE...NW-NRLY WIND SURGE HAS REACH THE VOLUSIA CO WATERS AND
WILL CONTINUE TO OVERSPREAD THE REMAINDER OF THE CWA OVERNIGHT. SCA
CONDS...PARTICULARLY SEAS...WILL LIKELY BE DELAYED BY A FEW HOURS
PAST WHEN THE SCA GOES INTO EFFECT...ESPECIALLY SOUTH OF SEBASTIAN
INLET. NEVERTHELESS....SIGNIFICANT INCREASE IN WINDS/SEAS IS ON TAP
ONCE THE COLD POST FRONTAL HIGH STARTS TO FLEX ITS MUSCLE OVER THE
MAOR.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX....LASCODY
&&
.PREV DISCUSSION... /ISSUED 245 PM EST THU FEB 4 2016/
...COOLER/UNSETTLED THROUGH THE WEEKEND THEN TURNING EVEN COOLER
NEXT WEEK...
FRIDAY...HIGH PRESSURE OVER THE SOUTHEAST U.S. BUILDS OVER FLORIDA.
EXPECTING WIND AROUND 15 MPH AND GUSTY. HIGHS UPPER 50S ORLANDO
NORTH AND LOW 60S TO THE SOUTH.
FRI NIGHT...SFC HIGH WILL ELONGATE FROM THE DEEP SOUTH TWD THE
CAROLINAS WITH LOW LVL NNE WINDS VEERING TO THE NE/ENE OVER THE ATLC
WITH A TROUGH SETTING UP NEAR THE IMMEDIATE COAST. PRESSURE GRADIENT
WILL SUPPORT RETURN OF LOW LVL MOISTURE ONSHORE IN THE FORM OF
MARINE STRATOCU WITH ISOLATED LOW TOPPED SHOWERS MOVING IN OFF THE
ATLC AND SOME MAKING IT INLAND ACROSS THE INTERIOR. LOWS WILL RANGE
FROM THE LWR-MID 40S INTERIOR TO LWR-MID 50S S CSTL SECTIONS.
SAT-SAT NIGHT...NEXT ADVANCING MID LVL S/W TROUGH WILL MOVE FROM THE
NRN GULF COAST AND ACROSS FL DURING THE NIGHT. THIS WILL INDUCE SFC
CYCLOGENESIS OFFSHORE SAT NIGHT BUT SHOULD SEE DEEPER MOISTURE MOVE
UP FROM S FL SAT AFTERNOON AHEAD OF THIS FEATURE. WILL CONTINUE A
BLEND OF GUID POPS WHICH FAVORS LOW COVERAGE OF SCATTERED SHOWERS
SAT WITH HIGHER COVERAGE ACROSS THE TREASURE COAST SAT EVENING
BEFORE PUSHING OFFSHORE BY THE LATE NIGHT HOURS. HIGHS WILL REACH
THE LWR 60S FAR NRN SECTIONS TO LWR 70S FOR MARTIN/ST LUCIE
COUNTIES. NW FLOW WILL INCREASE SAT NIGHT AS LOW PRESSURE DEVELOPS
OFFSHORE AND EXPECT QUICK END TO SHOWER CHANCES ONCE THE LOW PULLS
AWAY LATE SAT NIGHT. LOWS IN THE 40S EXPECTED...EXCEPT LWR 50S FOR
THE SRN TREASURE COAST.
SUNDAY...MOSTLY SUNNY AND COOLER CONDITIONS EXPECTED WITH WINDY
NORTHERLY FLOW ALONG THE COAST IN THE MORNING AND BREEZY IN THE
AFTERNOON. HIGHS WILL BE NOTICEABLY COOLER AROUND 60 NORTH TO THE MID
60S SRN AREAS.
MON-THU...12Z MODELS CONTINUE TREND OF COOLER THAN NORMAL CONDITIONS
FOR MUCH OF NEXT WEEK. EXPANSIVE MID-UPPER LVL TROUGH ACROSS THE GRT
LAKES MONDAY WILL SHIFT TWD THE NE QUARTER OF THE COUNTRY INTO MID
WEEK. THIS WILL BRING A (MAINLY) DRY REINFORCING FRONT THROUGH THE
AREA BY MONDAY NIGHT AND CONTINUED COOL CONDITIONS INTO MID WEEK AS
HIGH PRESSURE SETTLES FROM THE WRN GULF WED TWD FL ON THU. HIGHS
WILL MAINLY BE IN THE 60S...THOUGH COOLER ACROSS THE NORTH TUE ONLY
INTO THE UPPER 50S. LOWS WILL BE MAINLY IN THE 40S...THOUGH WE COULD
SEE MORE WIDESPREAD MID-UPPER 30S WED NIGHT AS SFC HIGH BUILDS TWD FL
LATE WITH EFFECTIVE RADIATIONAL COOLING EXPECTED WITH A DRY AIRMASS
IN PLACE.
&&
.AVIATION...LOW CLOUDS/TEMPO MVFR CIGS AT THE FLORIDA WEST COAST
HAVE WORKED THEIR WAY TO KSFB/SANFORD AND KTTS/SPACE CENTER AND
NORTH. RAIN AT OCALA/KOCF AND SLOWLY WORKING ITS WAY TO KLEE. LOOKS
LIKE A WET AVIATION RUSH FROM 21Z TO 02Z AS THE RAIN WORKS ITS WAY
OVER CENTRAL FLORIDA. PREVAILING MVFR CIGS AFTER 02Z.
AND THE ORLANDO AREA AIRPORTS AROUND 5/22Z.
&&
.MARINE...
CURRENT...SOUTHERLY WINDS AROUND 20 KNOTS BUOY009 AND
BEYOND AND AROUND 15 KNOTS AT SEBASTIAN INLET AND TRIDENT PIER. SEAS
4 TO 5 FEET.
TONIGHT-SAT...SOUTH TO SOUTHWEST WINDS 15 TO 20 KNOTS SHIFT TO
THE WEST THEN NORTHWEST 20 KNOTS OR MORE NORTH TO SOUTH AFTER
MIDNIGHT AS THE FRONT WORKS ITS WAY DOWN THE COASTAL WATERS. SEAS 4
TO 6 FEET AHEAD OF THE FRONT BUILD TO 7 TO 10 FEET BEHIND THE FRONT
AS THE WIND SHIFTS TO THE NORTHWEST AND NORTH COUNTERING THE GULF
STREAM. SMALL CRAFT ADVISORY DOWN TO SEBASTIAN INLET TIL LATE EVENING
THEN DOWN TO JUPITER INLET AFTER MIDNIGHT AND SAT GOOD CALL.
FRI NIGHT-SUNDAY...WINDS WILL VEER TO ONSHORE AND WEAKEN INTO
SATURDAY MORNING WITH LOW PRESSURE DEVELOPING OFFSHORE SAT NIGHT AND
BRINING A TIGHT PRESSURE GRADIENT WITH GUSTY NW/N WINDS AND A RETURN
TO ADVISORY CONDITIONS INTO SUNDAY. GUID POINTS TO A SOLID 25 KNOTS
LATE SAT NIGHT AND SUNDAY MORNING BEFORE WINDS DECREASE INTO SUNDAY
NIGHT.
MON-TUE...ANOTHER REINFORCING MAINLY DRY FRONT WILL CROSS THE
WATERS MONDAY NIGHT WITH STRENGTHENING WESTERLY WINDS MONDAY NIGHT AND
TUESDAY...KEEPING SEAS HAZARDOUS OFFSHORE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 42 57 46 63 / 80 10 20 40
MCO 47 60 45 67 / 70 10 20 40
MLB 49 64 50 69 / 60 10 20 30
VRB 53 64 53 71 / 60 10 20 30
LEE 40 61 42 63 / 80 10 10 30
SFB 44 58 45 65 / 80 10 20 30
ORL 45 61 46 66 / 80 10 20 30
FPR 55 65 52 72 / 50 10 20 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM UNTIL 4 AM SATURDAY FOR FLAGLER BEACH
TO JUPITER INLET OUT TO 60 NM.
&&Hazardous weather outlook, Feb 4, 10:20 PM EST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1020 PM EST THU FEB 4 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-051000- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1020 PM EST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... WINDS WILL BECOME NORTHWEST BEHIND A STRONG COLD FRONT AND INCREASE TO 20 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS TO AROUND 30 KNOTS. SEAS WILL BUILD TO 7 TO 9 FEET IN THE GULF STREAM. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL MARINE ZONES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG NORTHERLY WINDS BEHIND THE COLD FRONT WILL PRODUCE HAZARDOUS BOATING CONDITIONS INTO FRIDAY NIGHT. A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE OLD FRONTAL BOUNDARY IN THE NORTHERN BAHAMAS LATE SATURDAY AND MOVE NORTHEAST AWAY FROM THE AREA WHILE STRENGTHENING. THIS WILL BRING ANOTHER PERIOD OF STRONG AND GUSTY NORTHWEST WINDS WITH HAZARDOUS MARINE CONDITIONS SATURDAY NIGHT AND SUNDAY. YET ANOTHER FRONT IS FORECAST TO SWEEP THROUGH MONDAY NIGHT AND PROVIDE GUSTY WINDS AND HAZARDOUS BOATING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LASCODY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 2:37 AM EST | Beach Hazards Statement | MLB | Volusia | 15 hr |
Nearby
Lake Wind Advisories in Florida, 2016Every lake wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.